MAUDE Adverse Event Report: ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC

ABBOTT VASCULAR INC. OMNILINK ELITE; STENT, ILIAC
Model Number 1012624-39
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right common iliac artery with 50% stenosis.A 6fr sheath was entered into the left common femoral access site and a viperwire which was used with a non-abbott atherectomy device was already present at the target lesion.The 8x39 mm omnilink elite stent delivery system (sds) was advanced on the guide wire but there was resistance at the sheath and the device could not be advanced.There was some resistance at the sheath during removal and the stent elongated.A new non-abbott guide wire and non-abbott stent were used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stretched stent was not confirmed.The reported difficult to advance and difficult to remove could not be tested due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other complaints.The investigation was unable to determine a conclusive cause for the reported difficult to advance/position and difficult to remove.As the reported stretched stent could not be confirmed during returned device analysis testing, it is likely the account was referring to the observed material deformation (bent, overlapping, and stretched struts).Factors which may contribute to difficulty advancing and removing the device in the introducer sheath include, but are not limited to, damage to the stent, damage to the introducer sheath / guiding catheter, sheath/guiding catheter size selection or procedural technique (devices not properly supported or coaxially aligned).In this case, it may be possible that the inner diameter of the introducer sheath was smaller than the recommended diameter of 0.085 inches (2.15 mm) indicated on the omnilink elite product label.It should be noted that there is no specific industry definition of 6f introducer sheath / guide catheter dimensions or what it means to have a product that is 6f compatible.The only guidance the sheath producers have is to make the inner diameter larger than 2.00mm and smaller than 2.33mm.This contrasts with the convention for guiding catheters that have a clear definition of a maximum outer diameter of 2.0mm.The lack of clear industry guidance may be a contributing factor to why there is a broad range of inner diameters found in commercial introducer sheaths.In addition, it is likely the device interacted with the introducer sheath during advancement, as resistance was noted, causing the observed bunched and smashed inner/outer member.Further interaction with the introducer sheath during retraction of the device, as resistance was again noted, likely contributed to the observed material deformation, ultimately causing the observed stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Additional information: d4 - model # added.Corrections: d1 - brand name updated.D2a - common device name updated.D3 - name updated.D3 - address, city, postal code updated.

Brand Name
OMNILINK ELITE
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19548815
Report Number2024168-2024-07265
Device Sequence Number4850856
Product Code NIO
UDI-Device Identifier08717648179303
UDI-Public(01)08717648179303(17)261031(10)3051541
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012624-39
Device Catalogue Number1012624-39
Device Lot Number3051541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED ATHERECTOMY DEVICE; VIPERWIRE
Patient Age70 YR
Patient SexMale